Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 521, NWS Little Rock, AR

September 22, 2006Prairie County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 22, 2006, 3:37 AM CDT for Prairie County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2006, 3:37 AM CDT (08:37 UTC)
Expired
Sep 22, 2006, 4:00 AM CDT
In force
23 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Prairie County, AR

The radar

The Little Rock radar (KLZK), 71 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 21, 9:30 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1789 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 220837
SVRLZK
ARC117-220900-
/O.NEW.KLZK.SV.W.0521.060922T0837Z-060922T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
337 AM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PRAIRIE COUNTY IN CENTRAL ARKANSAS

* UNTIL 400 AM CDT

* AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HAZEN...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DES ARC AROUND 345 AM CDT...

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3480 9168 3488 9168 3503 9146 3505 9141
      3505 9137 3491 9137 3490 9138 3487 9134
      3481 9140 3471 9160

$$

32
1 follow-up statement
000 
WWUS54 KLZK 220848
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
348 AM CDT FRI SEP 22 2006

ARC117-220900-
/O.CON.KLZK.SV.W.0521.000000T0000Z-060922T0900Z/
PRAIRIE AR-
348 AM CDT FRI SEP 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN PRAIRIE COUNTY...

AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR MESA...
OR ABOUT NEAR HAZEN...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LETCHWORTH...BISCOE...HARRYS...BRASFIELD...DES ARC...PLUNKETTS...
BARNES LAKE...SAND HILL...LITTLE DIXIE AND BIG TWIN LAKE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
WESTERN ARKANSAS.

LAT...LON 3480 9168 3488 9168 3503 9146 3505 9141
      3505 9137 3491 9137 3490 9138 3487 9134
      3481 9140 3471 9160

$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:20 AM CDT, 17 minutes earlier.

Area forecast discussion, Sep 22, 3:20 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 AM CDT FRI SEP 22 2006

.DISCUSSION...
WARM FRONT CONTINUES TO MOVE NORTHWARD THROUGH CENTRAL ARKANSAS
ATTM...WITH ELEVATED STORMS BEHIND IT AND ONLY ISOLATED SHOWERS IN
THE WARM SECTOR. MOISTURE WILL CONTINUE TO INCREASE AS THE WARM
SECTOR ADVANCES NORTHWARD. SURFACE-BASED HEATING...ALONG WITH
OUTFLOW FROM PREVIOUS STORMS WILL ALLOW FOR RE-DEVELOPMENT
TODAY...WITH SEVERE STORMS ONCE AGAIN POSSIBLE.

GRADIENT BETWEEN 989 MB LOW IN THE PLAINS AND HIGH PRESSURE OVER THE
SOUTHEASTERN CONUS WILL PRODUCE GUSTY WINDS THROUGH THIS EVENING.
FOR THIS REASON...HAVE POSTED A LAKE WIND ADVISORY FOR THE ENTIRE
AREA THROUGH EARLY EVENING.

FRONT WILL MOVE INTO THE AREA ON SATURDAY...WITH MORE STORMS
DEVELOPING ALONG AND AHEAD OF THE SYSTEM. AGAIN...SOME STORMS
COULD BE SEVERE.

SEVERE THREAT BOTH DAYS WILL RUN THE GAMUT. STEEPENING LAPSE RATES
WILL INCREASE THE HAIL THREAT...WHILE INCREASING SHEAR AND
HELICITY WILL AID IN THE DAMAGING WINDS AND TORNADO THREAT.

FRONT LOOKS TO CLEAR THE AREA ON SUNDAY...WITH HIGH PRESSURE
PUSHING BACK INTO THE REGION. UPPER LEVEL FLOW WILL REMAIN ZONAL
TO NORTHWESTERLY...WITH TEMPERATURES NEAR TO SLIGHLY BELOW NORMAL
MONDAY THROUGH FRIDAY. ANOTHER SYSTEM WILL AFFECT THE AREA AT MID-
WEEK...ONCE AGAIN BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE REGION.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  85  72  83  62 /  50  50  70  70
HARRISON AR       85  69  77  52 /  60  70  70  70
HOT SPRINGS AR    86  74  84  61 /  50  50  70  70
PINE BLUFF AR     86  75  86  63 /  40  60  60  60
MOUNTAIN HOME AR  82  70  78  53 /  60  70  70  70
MONTICELLO AR     88  76  87  64 /  40  40  60  60
SEARCY AR         83  69  84  59 /  50  50  70  70
MOUNT IDA AR      86  71  83  56 /  50  50  70  70
RUSSELLVILLE AR   83  67  78  54 /  50  60  70  70
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 7 AM FRIDAY TO 8 PM FRIDAY FOR ARZ003-
ARZ004-ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-
ARZ021-ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-
ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-
ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-
ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.
&&

SHORT AND LONG TERM...57
Hazardous weather outlook, Sep 21, 1:05 PM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 PM CDT THU SEP 21 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
105 PM CDT THU SEP 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL LOW WILL MOVE NORTHEAST TODAY BRINGING WARM
HUMID AIR TO THE STATE. AS A BOUNDARY APPROACHES FROM THE
WEST...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME OF THESE
STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN CONCERNS. THE BEST CHANCE OF SEVERE WEATHER WILL BE LATE THIS
AFTERNOON INTO THE EVENING HOURS...MAINLY IN AREAS WEST OF LITTLE
ROCK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WARM HUMID AIR WILL REMAIN OVER THE STATE FRIDAY AND SATURDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR FRIDAY...WITH
ISOLATED SEVERE WEATHER POSSIBLE. AS A COLD FRONT APPROACHES
SATURDAY...A LINE OF STRONG TO SEVERE SHOWERS AND THUNDERSTORMS WILL
DEVELOP. THE MAIN CONCERN WITH THIS LINE WILL BE DAMAGING
WINDS...BUT THERE IS ALSO THE POSSIBILITY OF LARGE HAIL AND ISOLATED
TORNADOES. VERY HEAVY RAIN IS ALSO POSSIBLE IN THE STRONGEST
THUNDERSTORMS.

ALL HAZARDOUS WEATHER WILL BE OUT OF THE AREA BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT MOSTLY
IN WESTERN ARKANSAS.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

In the hours before

Local storm report, Sep 21, 11:06 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1106 PM CDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     GRANNIS                 34.24N 94.32W
09/21/2006                   POLK               AR   LAW ENFORCEMENT

            TREES DOWN.

1023 PM     HAIL             HATFIELD                34.49N 94.38W
09/21/2006  E0.75 INCH       POLK               AR   LAW ENFORCEMENT

&&

28
Local storm report, Sep 22, 1:37 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
137 AM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             SWIFTON                 35.82N 91.13W
09/22/2006  E0.25 INCH       JACKSON            AR   EMERGENCY MNGR

1257 AM     TSTM WND DMG     BATESVILLE              35.77N 91.62W
09/22/2006                   INDEPENDENCE       AR   LAW ENFORCEMENT

            POWER LINES DOWN

0124 AM     HAIL             HASKELL                 34.51N 92.64W
09/22/2006  E0.75 INCH       SALINE             AR   LAW ENFORCEMENT

0125 AM     TSTM WND DMG     MALVERN                 34.37N 92.82W
09/22/2006                   HOT SPRING         AR   LAW ENFORCEMENT

            LARGE LIMBS DOWN.

&&

TBRAY
Local storm report, Sep 22, 1:51 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 AM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     TSTM WND DMG     WELSH                   34.35N 93.47W
09/21/2006                   MONTGOMERY         AR   LAW ENFORCEMENT

            TREES DOWN ON PIGEON ROOST ROAD.

&&

TBRAY

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 10:04 PM CDTTornado WarningLZKPolk56 min
Sep 21, 11:04 PM CDTTornado WarningLZKMontgomery, Pike56 min
Sep 22, 12:04 AM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring56 min
Sep 22, 12:38 AM CDTSevere Thunderstorm WarningLZKCleburne, Independence52 min
Sep 22, 1:07 AM CDTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Saline53 min
Sep 22, 1:34 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Yell26 min
Sep 22, 2:38 AM CDTSevere Thunderstorm WarningLZKSaline37 min
Sep 22, 2:43 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more36 hr
Sep 22, 4:42 AM CDTSevere Thunderstorm WarningLZKWoodruff48 min
Sep 22, 4:45 AM CDTSevere Thunderstorm WarningLZKIzard, Stone45 min
Sep 22, 5:25 AM CDTSevere Thunderstorm WarningLZKIndependence, Stone35 min
Sep 22, 6:00 AM CDTSevere Thunderstorm WarningLZKIndependence, Sharp30 min
Sep 22, 12:55 PM CDTSevere Thunderstorm WarningLZKJohnson35 min
Sep 22, 1:10 PM CDTSevere Thunderstorm WarningLZKNewton50 min
Sep 22, 1:21 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Searcy39 min
Sep 22, 1:37 PM CDTTornado WarningLZKSearcy38 min
Sep 22, 2:11 PM CDTSevere Thunderstorm WarningLZKBaxter34 min
Sep 22, 2:27 PM CDTSevere Thunderstorm WarningLZKFulton, Izard33 min
Sep 22, 2:34 PM CDTTornado WarningLZKBaxter, Izard, Stone26 min
Sep 22, 2:39 PM CDTTornado WarningLZKFulton51 min
Sep 22, 3:00 PM CDTTornado WarningLZKIzard, Sharp60 min
Sep 22, 3:42 PM CDTSevere Thunderstorm WarningLZKBoone48 min
Sep 22, 3:53 PM CDTTornado WarningLZKNewton52 min
Sep 22, 3:56 PM CDTTornado WarningLZKBoone34 min
Sep 22, 4:21 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery39 min
Sep 22, 4:44 PM CDTSevere Thunderstorm WarningLZKMarion, Searcy46 min
Sep 22, 4:53 PM CDTTornado WarningLZKSearcy37 min
Sep 22, 5:03 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline42 min
Sep 22, 5:06 PM CDTSevere Thunderstorm WarningLZKBaxter24 min
Sep 22, 5:14 PM CDTTornado WarningLZKBaxter31 min
Sep 22, 5:22 PM CDTTornado WarningLZKBaxter, Stone38 min
Sep 22, 5:41 PM CDTSevere Thunderstorm WarningLZKMarion34 min
Sep 22, 5:47 PM CDTTornado WarningLZKIzard43 min
Sep 22, 5:51 PM CDTSevere Thunderstorm WarningLZKBaxter24 min
Sep 22, 5:51 PM CDTSevere Thunderstorm WarningLZKBoone, Newton39 min
Sep 22, 6:00 PM CDTTornado WarningLZKNewton30 min
Sep 22, 6:16 PM CDTTornado WarningLZKBoone, Marion29 min
Sep 22, 6:20 PM CDTTornado WarningLZKJohnson25 min
Sep 22, 6:23 PM CDTTornado WarningLZKSharp52 min
Sep 22, 6:32 PM CDTTornado WarningLZKNewton28 min
Sep 22, 6:40 PM CDTTornado WarningLZKBaxter, Marion50 min
Sep 22, 6:50 PM CDTSevere Thunderstorm WarningLZKFulton55 min
Sep 22, 6:56 PM CDTTornado WarningLZKIzard49 min
Sep 22, 6:59 PM CDTSevere Thunderstorm WarningLZKNewton46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.